Massachusetts, 2016Damaging Wind in Massachusetts, July 7, 2016
July 7, 2016 · NWS BOX · 1 event in 1 county or zone
An upper level disturbance combined with a warm, humid, unstable environment to produce showers and thunderstorms across southern New England. Much of this activity was focused in and around Rhode Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance combined with a warm, humid, unstable environment to produce showers and thunderstorms across southern New England. Much of this activity was focused in and around Rhode Island. Plenty of moisture in the atmosphere resulted in heavy rain with these storms and some flooding was reported in addition to damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 7, 2:09 PM EST, 27 minutes earlier.
Area forecast discussion, Jul 7, 2:09 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
309 PM EDT THU JUL 7 2016
.SYNOPSIS...
Showers and thunderstorms will persist through this evening, some
of which may produce torrential rainfall, hail, or damaging winds. An
active weather pattern will remain in place later Friday into the
weekend with rounds of showers and thunderstorms. Dry weather
returns early next week with seasonable temperatures.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
310 pm Mesoscale Update...
* Localized flash flooding from slow moving storms thru 8 pm.
* Marginally severe storms possible with hail and damaging winds.
* Main threat area: North & west of I-95 in CT, RI, and MA.
Main batch of storms moving through CT, RI, and adjacent sections
of western/central MA associated with South Coast sea breeze
boundary. Environment remains favorable for localized flash
flooding from slow moving storms, which is our main concern
through early this evening. Storms on northern and eastern edge
have been able to pulse more freely and are being watched for
isolated hail/wind damage. Activity should weaken as it reaches E
MA toward evening and encounters less favorable airmass on other
side of backdoor front.
* Coastal fog/low clouds
Backdoor front remains draped across eastern MA where onshore
flow is keeping temperatures in the 60s and 70s. Thunderstorm
potential is much lower for these areas, but areas near I-495 and
Route 128 may see some activity toward evening as front retreats a
little and tries to head back into NE MA.
Finally, near Cape Cod and Islands, fog bank will begin to expand
inland and will bring fog/low clouds to much of south coastal New
England by sunset. Not confident in dense fog being widespread
enough over land to issue a Dense Fog Advisory right now, but we
may need to do so with 7 pm update.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Friday...
12z models/ensembles support dry weather through much of day as
airmass dries out at mid levels and we remain under anticyclonic
flow aloft. Front should make further southward progress, keeping
much of coastal areas in cooler/more stable airmass, but across
interior we should see enough heating to generate at least widely
scattered showers/storms during the afternoon. In addition, we
should begin to see larger area of showers/storms approach from
west Friday afternoon.
Main challenge remains temperatures. Blend of guidance, which
helps iron out this uncertainty, ranges from the 70s across NE MA
to well into 80s near Hartford. However, some of the high-res
guidance keeps much of E MA coast in 60s during day, which is not
out of the question. For now we will blend in some of high-res
guidance and tone coastal temperatures down a little, but it is
certainly possible that we need to make further adjustments
downward in later forecasts.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Unsettled weather with showers/t-storms possible at times Fri
night through the weekend
* Cooler this weekend with below normal temps
* Dry weather with a warming trend next week
Overview...
Models are in good agreement on the large scale pattern during the
extended period but there are some minor timing differences. Robust
mid level trof will be moving into New England this weekend bringing
cooler and unsettled conditions. The trof gradually exits next week
with upper ridging building in from the west by mid week. This will
result in a period of dry weather with a warming trend next week
with models signaling a return to summer heat towards the latter
half of next week.
Details...
Friday night and Saturday...
Mainly dry conditions to start the evening but models bring a
shortwave into SNE later Fri night into Sat morning well ahead of
the main mid level low. Deep moisture plume assocd with this
shortwave along with elevated instability and high pwat airmass
suggests showers and sct t-storms will affect the region with
locally heavy rainfall. Then increasing mid level forcing later Sat
into Sat night as the main trof approaches from the west will bring
a renewed threat of showers and isold t-storms. Exact timing is
uncertain but latest guidance suggest the heavy rain threat Fri
night will be mainly across western New England then shifting east
during Sat.
Low confidence temp forecast Sat as there remains uncertainty with
the location of the frontal boundary near SNE. GFS lifts the front
to the north with temps warming into the 80s while ECMWF has the
front south of the region with temps in the 60s. NAM/GGEM are a
compromise with the front somewhere across SNE. Temps Sat will be
highly dependent on the location of the front. We used a blend of
the available guidance but big bust potential on temps.
Sunday...
Unsettled weather to continue as mid level trof axis moves across
the region with deep moisture in place. Expect lots of clouds and
sct showers. Instability is marginal so we did not include thunder
but can't rule out an isold t-storm. More uncertainty on temp
forecast as GFS considerably warmer than ECMWF, especially across
northern zones. We used a blend with highs mostly in the 70s.
Monday through Wednesday...
Monday will be a transition day as one last shortwave moving through
the flow may result in a brief shower as the trof axis will be just
east of New Eng. Otherwise, looks mainly dry through the period with
a warming trend as the trof gradually exits with rising heights as
upper ridge builds in from the west by mid week. Temps near or
slightly below normal Monday warming above normal by Wednesday.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...
1730z Update...Moderate confidence.
Numerous TSRA bringing local MVFR/IFR to much of CT, northern RI,
and western/central MA through 00z. Looks more marginal across
eastern MA where onshore flow should weaken activity as it heads
slowly east, but it's possible TSRA affects KLWM-KBED-KTAN
corridor as well. Heavy rain, small hail, and wind gusts to 35kt
possible in TSRA.
Closer to coast, expect rapid drop to IFR/LIFR near Cape Cod and
Islands toward sunset as fog bank works onshore. Rest of E MA
coast should lower to IFR later tonight.
Overnight, expect widespread IFR as low clouds and patchy fog
spreads inland. Improvement will be slow Fri given onshore flow.
Coastal sites may remain IFR all day (especially Cape/Islands)
while other locations should lift to MVFR ceilings.
KBOS TAF...Moderate confidence. Main time frame for TS 21z-00z
but most of storms should remain to W.
KBDL TAF...Moderate confidence. Main time frame for TS thru 20z,
but storms could persist as late as 22z.
Outlook /Friday Night through Monday/...
Friday night into Saturday...Moderate confidence. Potential for
MVFR/IFR conditions in developing stratus. Showers and sct t-storms
move into the region from the west later Fri night into Sat.
Sunday...Moderate confidence. Mix of VFR/MVFR cigs with sct showers.
Monday...High confidence. Mainly VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
Backdoor front off Plymouth County coast will maintain E/NE winds
to N into Fri, while farther S light S/SW winds shift to N/NE Fri.
Seas remain flat but should build to 2-4 ft Fri afternoon across
NE MA waters due to increasing NE flow.
Main concern tonight is dense fog, mainly on S coastal waters but
probably on E MA waters later tonight as well. Thunderstorms
moving through southern New England should weaken as they reach
waters this evening. Storms are most likely to affect Narragansett
Bay as well as S coastal bays/sounds.
Dry weather should prevail Fri but areas of dense fog will be slow
to improve.
Outlook /Friday Night through Monday/...Moderate confidence.
Expect winds and seas to remain below SCA thresholds. Low confidence
on wind direction Sat due to uncertainty with the locations of the
frontal boundary. Could have E/NE winds over E MA waters and
southerly winds over the south coastal waters. Mainly NW winds
Sun/Mon but lower confidence Sun as low pres will be in the
vicinity. Seas may approach 5 ft over outer waters Sun into Mon.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ004>016-
026.
RI...None.
MARINE...None.
&&
SYNOPSIS...JWD/GAF
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...KJC
AVIATION...JWD/GAF
MARINE...JWD/GAFHazardous weather outlook, Jul 7, 3:04 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT THU JUL 7 2016
CTZ002>004-MAZ004>016-026-080815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-
404 AM EDT THU JUL 7 2016
...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN
MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
SCATTERED THUNDERSTORMS WILL BRING A LOCALIZED HEAVY RAINFALL AND
FLOOD THREAT TODAY...MAINLY ACROSS THE INTERIOR. A SECONDARY
THREAT WITH ANY THUNDERSTORMS IS STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL IS POSSIBLE LATER FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ002-003-017>024-RIZ001>008-080815-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
404 AM EDT THU JUL 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BRING A LOCALIZED HEAVY RAINFALL AND
FLOOD THREAT TODAY...MAINLY ACROSS THE INTERIOR. A SECONDARY
THREAT WITH ANY THUNDERSTORMS IS STRONG WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL IS POSSIBLE LATER FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-080815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
404 AM EDT THU JUL 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Jul 7, 1:34 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON UTILITY POLE AND POWER LINES DOWN ON
NIPNUC ROAD
&&
WSSpecial weather statement, Jul 7, 1:44 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT THU JUL 7 2016
CTZ003-MAZ011-071930-
TOLLAND CT-EASTERN HAMPDEN MA-
244 PM EDT THU JUL 7 2016
...STRONG THUNDERSTORM IN NORTHERN TOLLAND AND SOUTHEASTERN HAMPDEN
COUNTIES...
AT 244 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STAFFORD...OR 11 MILES NORTHEAST OF VERNON...MOVING EAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
ELLINGTON...TOLLAND...STAFFORD...SOMERS...MONSON...WILLINGTON...
HAMPDEN...HOLLAND...WALES AND UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4207 7215 4196 7216 4196 7222 4189 7222
4190 7242 4205 7245
TIME...MOT...LOC 1844Z 254DEG 6KT 4197 7232
DUNTENLocal storm report, Jul 7, 1:53 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON UTILITY POLE AND POWER LINES DOWN ON
NIPNUC ROAD
0245 PM FLOOD SCITUATE 41.80N 71.62W
07/07/2016 PROVIDENCE RI AMATEUR RADIO
RTE 116 CLOSED DUE TO FLOODING
&&
WSSpecial weather statement, Jul 7, 2:13 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT THU JUL 7 2016
MAZ005-012-013-072000-
SOUTHERN WORCESTER MA-CENTRAL MIDDLESEX COUNTY MA-WESTERN NORFOLK MA-
313 PM EDT THU JUL 7 2016
...STRONG THUNDERSTORM IN WEST CENTRAL NORFOLK...SOUTHEASTERN
WORCESTER...SOUTH CENTRAL MIDDLESEX AND NORTHWESTERN PROVIDENCE
COUNTIES...
AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NORTHBRIDGE...OR 8 MILES SOUTHWEST OF MILFORD...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...MILFORD...WESTBOROUGH...GRAFTON...ASHLAND...BELLINGHAM...
NORTHBRIDGE...HOPKINTON...OXFORD...HOLLISTON...UXBRIDGE...MEDWAY...
SOUTHBOROUGH...BLACKSTONE...SUTTON...DOUGLAS...MILLIS...UPTON...
HOPEDALE AND MENDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4216 7133 4201 7162 4201 7168 4212 7182
4230 7158
TIME...MOT...LOC 1913Z 227DEG 17KT 4211 7167
DUNTENSpecial weather statement, Jul 7, 2:20 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT THU JUL 7 2016
CTZ004-RIZ001-072000-
WINDHAM CT-NORTHWEST PROVIDENCE RI-
320 PM EDT THU JUL 7 2016
...STRONG THUNDERSTORM IN NORTHEASTERN WINDHAM...SOUTHERN WORCESTER
AND NORTHWESTERN PROVIDENCE COUNTIES...
AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THOMPSON...OR 15 MILES WEST OF WOONSOCKET...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
KILLINGLY...WEBSTER...BURRILLVILLE...DUDLEY...GLOCESTER...PUTNAM AND
THOMPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
THIS STORM MAY INTENSIFY AND BECOME CAPABLE OF PRODUCING DAMAGE. STAY
TUNED FOR UPDATED STATEMENTS AND POSSIBLE WARNINGS.
&&
LAT...LON 4203 7191 4202 7180 4201 7180 4201 7168
4194 7158 4189 7183
TIME...MOT...LOC 1919Z 253DEG 7KT 4199 7180
DUNTENSpecial weather statement, Jul 7, 2:32 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT THU JUL 7 2016
CTZ003-004-072100-
WINDHAM CT-TOLLAND CT-
332 PM EDT THU JUL 7 2016
...TORRENTIAL RAINFALL AFFECTING SOUTHWESTERN WINDHAM AND
SOUTHEASTERN TOLLAND COUNTIES ...
AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COLUMBIA...OR NEAR MANSFIELD...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...WILLIMANTIC...COVENTRY...HEBRON...BROOKLYN...
COLUMBIA...CANTERBURY...ASHFORD...POMFRET...ANDOVER...CHAPLIN...
HAMPTON...EASTFORD AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4161 7237 4179 7240 4187 7199 4163 7195
4166 7213 4166 7216 4171 7224 4169 7227
4167 7227 4164 7233 4161 7233
TIME...MOT...LOC 1931Z 263DEG 11KT 4172 7229
RLGThunderstorm Wind, Worcester
- When
- July 7, 2:36 PM EST
- Where
- Worcester County, 0.51 mi E of West Upton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.170, -71.610
A tree was downed onto wires, blocking Elm Street between Taft Street and Cider Mill Lane in Upton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, July 7, 2016$3.9 million · EF3 · 5 events
- Flooding and Damaging Winds in Illinois, July 7, 20161 death · 1 injured · $45,000 · 56 kt wind · 4 events
- Flash Flood and Damaging Winds in Missouri, July 7 to 8, 20161 injured · $169,000 · 52 kt wind · 24 events
- Flash Flood and Flood in Kentucky, July 7, 2016$155,000 · 74 kt wind · 10 events
- Damaging Winds in Indiana, July 7, 2016$201,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, July 7, 20163 injured · $25,000 · 56 kt wind · 17 events
- Damaging Winds in Missouri, July 7, 2016$68,000 · 65 kt wind · 3 events
- Damaging Winds and Lightning Strike in Minnesota, July 7, 2016$57,000 · 54 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, July 7, 2016$40,000 · 1.5 in hail · 9 events
- Damaging Winds in South Carolina, July 7, 201665 kt wind · 37 events
- Damaging Winds in North Carolina, July 7, 2016$30,000 · 50 kt wind · 12 events
- Flash Flooding and Hail in Colorado, July 7 to 8, 20162 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650980.